Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2004, 12:43 PM CDT for Talladega County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 12:43 PM CDT (17:43 UTC)
- Expired
- Jul 6, 2004, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 061743 SVRBHM ALC121-061815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA * UNTIL 115 PM CDT * AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNFORD...OR ABOUT 9 MILES SOUTHEAST OF LINCOLN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3360 8608 3347 8608 3349 8593 3358 8590 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:51 AM CDT, 52 minutes earlier.
Area forecast discussion, Jul 6, 11:51 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1151 AM CDT TUE JUL 6 2004 .UPDATE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THIS AFTERNOON. HOT TEMPERATURES IN THE 90 TO 95 DEGREE RANGE CAN BE EXPECTED AS WELL. UPDATED EARLIER TO INCREASE RAIN CHANCES NORTHEAST AND TWEAK SKY COVER/HIGH TEMPERATURES. A WEAK LOW PRESSURE DISTURBANCE MOVING ACROSS WEST ALABAMA WILL MOVE EAST AND ALLOW SCATTERED SHOWERS AND THUNDERSTORM TO DEVELOP OVER THE EASTERN HALF OF THE STATE EARLY THIS AFTERNOON...MAINLY NORTHEAST OF A BIRMINGHAM TO AUBURN LINE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY OVER MAINLY WESTERN PARTS OF THE STATE BY MID AFTERNOON. A FEW STORMS MAY BE STRONG WITH BRIEF GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING... AND LOCALLY HEAVY RAINFALL AS THE MAIN HAZARDS. HIGH TEMPERATURES WILL REACH 90 DEGREES NEARLY EVERYWHERE AND APPROACH 95 DEGREES ALONG THE INTERSTATE 85 CORRIDOR. HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES THIS AFTERNOON...SO PLEASE USE CAUTION IF YOU MUST BE OUTDOORS. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
Hazardous weather outlook, Jul 6, 7:06 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 706 AM CDT TUE JUL 6 2004 ALZ011>015-017>050-061800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 706 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... A MOIST ATMOSPHERE REMAINS IN PLACE ACROSS THE AREA TODAY. ANY THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG...WITH THE POTENTIAL FOR WET MICROBURST TO DEVELOP ACROSS THE SOUTHERN HALF OF THE AREA. IN ADDITION TO THE MICROBURST POTENTIAL...A STORM SYSTEM IN THE SOUTHERN PLAINS HAS BEEN PUSHING SOUTHEASTWARD THROUGH MISSOURI AND OKLAHOMA...AND WILL BE CLOSELY MONITORED FOR ADDITIONAL THUNDERSTORM DEVELOP ACROSS THE NORTHWESTERN COUNTIES LATER IN THE DAY. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE REQUIRED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 39 min |
| Jul 6, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.